Talk with your doctor. It doesn't reduce the risk of "heart disease" per se. It reduces the chances of your blood clotting and thus can reduce the chance of having a heart attack. But this comes at a cost of a slightly increased risk of bleeding---for instance, bleeding into the gut, into a bruise or even into the head, the latter of which is called a stroke, which can be serious. In some people, an aspirin a day is a good thing. But in some people, the risks outweigh the benefits, and only a doctor who knows the patient should give advice on this matter.
Hi,Rajan thanks for query.Aspirin is not recommended for primary prevention ,means using drugs in the patients who do not have heart disease is not advised.It is used in those patients who either had some cardiac problems and to avoid having such things again.A word of caution,if you taking one,please do not discontinue without talking to your doctor.
wishing you good health.
I find this answer helpful
You found this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer.
For a more detailed, immediate answer, try our premium service [Sample answer]
hello dcoctor , i am a recent heart patient and had astent put in, i am on ecosprin, 150 mg a day and get alot of gerd symptoms.please advise me what to do, sshould i reduce the dosage. the other medications i am on , are clopilet 75mg,starpress 25mg,and storvas 40mg. thank you
a 5 6,210 lb,64- years old male business executive had a physical exam prior to his retirement from corporate work. his blood pressure was 180/115 on three separate days. further examination showed normal to low plasma rennin activity, elevated total peripheral resistance, cardiac output of 7.2 L/ minute, x-ray evidence of left ventricular hypertrophy, retinal hemorrhages and mild polyuria.recommended therapy was weight reduction to his ideal level, a low- salt diet( 2g/day sodium), prudent exercise, and reduction in alcohol consumption( 3oz of whiskey/day). This change of lifestyle did little change in his condition. Medication was initiated in the form of an oral diuretic and progressed to a beta-blocker; eventually a vasodilator was included to reduce the blood pressure to 140/90. what is the diagnosis for this individual? what should this individual s ideal body weight be?(assume he is of medium body frame)expalin the sites of action for 3 pharmacologic agents prescribed for this individual: oral diuretic, beta-blocker, and vasodilator.
Is there any way to reduce the risk of Heart Disease? After Billy Mays recent heart disease-related death, I started thinking about my OWN heart, and how I might be susceptible to heart problems later on. My dad and his dad have had multiple heart attacks each, so I ve got a hereditary issue there. But is there any way to reduce the risk of heart disease? Or should I plan on dying by the time I m 50?
Hi, my husband was diagnosed with ventricular tachychardia. Lastnight he was experiencing dizziness and felt like the whole room was spinning around. He is also diabetic and has high blood pressure. He is currently taking the following meds. Nifedipine 10mg. generic for procardia (2 capsules 3x daily), Aspirin 325 mg.(1 tablet daily), Metroprolol 50mg. generic for Lopressor (1 capsule 2x daily) , Pravastatin 40mg. generic for Pravachol) (1 taken before bedtime), Lisonopril 40mg. generic for zestril ((2 tablets daily - 1 in a.m. and the other in p.m.) , and Metformin 500mg. generic for glucophage (1 tablet 1x daily) . The Nifedipine that his taking really makes him really drowsy, and sleep alot. What can I do? I m also thinking that what happened to him lastnight was partly due to his diabetes and possibly his blood pressure. I fed him turkey burger (plain), no salt only garlic and herb with lettuce on wheat bread. He is now currently sleeping. Would he be okay later?
hello thankyou i have had a duel chamber fitted in dec for bradycardia, all was well then april gone i had a very mild h/attack caused through plaque i have a leaking valve which is mod at moment my main query is that my blood pressure has dropped to 114/64 my doctor dropped my b/p meds from 4 to 2 and i am on other heart meds b/blockers statins b/thinners and aspirin i am rather frightened whats going on now thankyou my pace maker as i may have said is now set at 55 thankyou.
Hi, I am Shyam with 28 years old. Six months back I had a chest pain and I got admitted to hospital. They told it is a major heart attack and given some medicines(Aspirin, concor 5) After that I had a serious Gasteric issues. So I consulted with some of the gastroentrology. They couldn t solve my problems. Later again I went to cardiology specailist so he suggested some tablets like stalopam plus. I am having that tablets for last 4 months. If I stop that I am getting the gasteric issue again and feeling headache, drowsiness and all.. Is there any serious side effects for that tablets and how long I have to continue that... Can you please brief that how the stalopam tablet related to gasteric issue. I heard that it is for dipression, anxiety.... So can you please suggest me on this Regards, Shyam Sunder
I am 59 year old male. My foreskin is getting thicker, harder and I can't control where my urine goes. It goes everywhere. I have also found blood spots in my underwear a couple of times, months apart. I had a urinalysis and blood was found. I had a couple of heart attacks last year, but my heart is doing great! I had 2 stints put in. I take plavix, metropolol, simvistatin, lisinopril, and an 85mg aspirin daily. I will be seeing a urinologist in a month, but I am worried. Would like to have some idea what may be going on. I am overweight. I have arthritis. I don't drink or smoke and have never used drugs. I do use tylenol 3 and percoset for pain of the arthritis. I am not very active due to the arthritis pain. I have a degenerated disk in my low back, along with arthritis there. I have no pain urinating or in my kidneys. I have no difficulty urinating, except for the control of where it goes because of the foreskin. I have no problems with erections. Can you give me a little insight into what may be some of the things that may cause this bleeding? Thanks.
6 days ago my lips swelled up and my eyes swelled shut I had prednisone and it took 40mg to get it down. It came back in about 12 hours and took more prednisone and I had hives on my neck , under arms and in the groin. Went to a doctor and he...